Evidence map›Paper›PMID 39525544›Full record

ReviewThe Pan African medical journal2024

[Serotonin syndrome secondary to the association of paroxetine and amitriptyline: a case report].

Kaouthar El Mir, Wiame El Bouchalli, Salah-Eddine El Jabiry, Barrimi Mohammed

Abstract readCase ReportsReviewEnglish Abstract
In one paragraph

Review in The Pan African medical journal, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Kaouthar El MirFaculté de Médecine et de Pharmacie Oujda, Université Mohammed Premier, Oujda, Maroc.
Wiame El BouchalliFaculté de Médecine et de Pharmacie Oujda, Université Mohammed Premier, Oujda, Maroc.
Salah-Eddine El JabiryFaculté de Médecine et de Pharmacie Oujda, Université Mohammed Premier, Oujda, Maroc.
Barrimi MohammedFaculté de Médecine et de Pharmacie Oujda, Université Mohammed Premier, Oujda, Maroc.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Serotonin syndrome is an iatrogenic disorder induced by serotonergic drug. It is characterised by a symptomatic polymorphism that may create confusion with other clinical conditions, delaying diagnosis and putting the vital prognosis at risk. In light of a case report and a literature review, we here report the clinical case of a patient presenting with confusion, psychomotor agitation, hyperreflexia and spontaneous myoclonus following simultaneous use of paroxetine and amitriptyline. The diagnosis of serotonin syndrome was made after ruling out other possible diagnoses. The patient was admitted to the intensive care unit. This clinical case highlights the importance of thoroughly understanding the clinical manifestations of serotonin syndrome to ensure early and appropriate therapeutic management.

Indexed as

AmitriptylineParoxetineSerotonin SyndromeAntidepressive Agents, TricyclicConfusionHumansMyoclonusPsychomotor AgitationSelective Serotonin Reuptake InhibitorsAmitriptylineAntidepressive Agents, TricyclicParoxetineSelective Serotonin Reuptake Inhibitorsamitriptylinecase reportparoxetineselective serotonin reuptake inhibitorsSerotonin syndrome

Identifiers

PMID39525544
PMCPMC11544001

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.